Anticoagulant and vasodilator therapy for nicolau syndrome following intramuscular benzathine penicillin injection in a 4 year old boy
AuthorAlkan Bozkaya, Tijen
MetadataShow full item record
CitationAlkan Bozkaya, T., Demirel, G., Örmeci̇, T., Al, S., Çakar, E., Taştekin, A. ve Türkoǧlu, H. (2016). Anticoagulant and vasodilator therapy for nicolau syndrome following intramuscular benzathine penicillin injection in a 4 year old boy. Archivos Argentinos de Pediatria, 114(3), E184-E186. https://dx.doi.org/10.5546/aap.2016.eng.e184
Nicolau syndrome (NS) is a rare complication of intramuscular, intraarticular or subcutaneous injection of particular drugs leading to ischemic necrosis of the surrounding skin, soft tissue and muscular tissue. Benzathine penicilin one of the most widely used antibiotic for upper respiratory tract infections and has been rarely reported to cause NS. Here we describe a 4 year old boy with diagnosis of NS after the injection of benzathine penicillin who was successfuly treated with unfractionized heparin (enoxaparine) and pentoxifylline. The practitioners should pay attention for unnecessary use of benzathine penicillin to avoid from probable complications.